Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 536, NWS Tulsa, OK

October 12, 2011Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2011, 7:59 PM CDT for Carroll County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2011, 7:59 PM CDT (00:59 UTC)
Expired
Oct 12, 2011, 8:33 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Carroll County, AR

The radar

The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS54 KTSA 130059
SVRTSA
ARC015-130145-
/O.NEW.KTSA.SV.W.0536.111013T0059Z-111013T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED OCT 12 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 845 PM CDT

* AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF RUDD...MOVING SOUTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
  RUDD...OSAGE AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3612 9330 3612 9338 3622 9362 3632 9358
      3627 9329 3612 9329
TIME...MOT...LOC 0100Z 293DEG 21KT 3625 9353

$$
3 follow-up statements
032 
WWUS54 KTSA 130108
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED OCT 12 2011

ARC015-130145-
/O.CON.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
808 PM CDT WED OCT 12 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN CARROLL COUNTY...

AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUDD...MOVING
SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CONNOR...
OSAGE...CARROLLTON AND DELMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3612 9338 3620 9354 3628 9350 3627 9329
      3612 9329
TIME...MOT...LOC 0109Z 293DEG 21KT 3623 9347

$$
415 
WWUS54 KTSA 130125
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT WED OCT 12 2011

ARC015-130145-
/O.CON.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
825 PM CDT WED OCT 12 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN CARROLL COUNTY...

AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELMAR...
MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3612 9338 3615 9343 3620 9338 3621 9329
      3612 9329
TIME...MOT...LOC 0125Z 301DEG 28KT 3615 9333

$$
982 
WWUS54 KTSA 130133
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT WED OCT 12 2011

ARC015-130144-
/O.CAN.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
833 PM CDT WED OCT 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3612 9338 3615 9343 3620 9338 3621 9329
      3612 9329
TIME...MOT...LOC 0134Z 301DEG 28KT 3611 9326

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:07 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 12, 6:07 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT WED OCT 12 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... THUNDERSTORMS ONGOING IN NORTHWEST ARKANSAS MAY
AFFECT THE VICINITY OF KXNA AND KFYV OVER THE NEXT COUPLE OF
HOURS. AFTER THAT... VFR CONDITIONS WITH GENERALLY LIGHT WINDS
AND CLEAR SKIES WILL PREVAIL AREAWIDE FOR THE REMAINDER OF THE
FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT WED OCT 12 2011/

DISCUSSION...

COOL FRONT CURRENTLY MAKING ITS WAY THROUGH THE REGION...WITH THE
MAIN WIND SHIFT/BOUNDARY LOCATED ACROSS THE NORTHWESTERN PART OF
THE FORECAST AREA. MAIN CHANGES BEHIND THE BOUNDARY WILL BE A
SHIFT TO NORTHWESTERLY WINDS...AN INCREASE IN WIND SPEED...AND A
DECREASE IN DEW POINT. A SMALL CHANCE OF THUNDERSTORMS WILL
CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS PRIOR TO THE FRONT PASSING
THROUGH THESE AREAS...WITH A RATHER LIMITED ATTENDANT SEVERE
POTENTIAL. THE LATEST HRRR SEEMS TO SIDE WITH THE GFS TIMING ON
THE EXIT OF THE REDEVELOPMENT...SO WILL SIDE CLOSER TO THE LOWER MAV
GUIDANCE POPS IN THE 00-06Z TIME FRAME ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WILL LIKELY TIDY UP THE PRE-00Z POPS AND
INCLUDE A PRE-FIRST PERIOD MENTION IN THE ZONES.

THE LOWER DEW POINTS AND CONTINUED GUSTY NORTHERLY WINDS TOMORROW
WILL INCREASE THE FIRE DANGER ACROSS THE REGION...ESPECIALLY
ACROSS SOUTHEAST OKLAHOMA WHERE TEMPERATURES WILL BE SLIGHTLY
WARMER.

TEMPERATURES ON FRIDAY WILL BE SOMEWHAT PROBLEMATIC...WITH ANOTHER
WEAK BOUNDARY SET TO MOVE PARTIALLY THROUGH THE FORECAST AREA. THE
12Z ECMWF CAME IN CLOSER TO THE 12Z GFS THAN THE 12Z NAM...AND
THEREFORE...THIS FORECAST WILL FAVOR A FASTER FRONTAL TIMING. THIS
FRONT WILL BE DRY.

STRONG SOUTH WINDS AND ATTENDANT WARM ADVECTION OVER THE WEEKEND
WILL LEAD TO ABOVE NORMAL TEMPERATURES FOR MOST OF THE AREA...WITH
THE WARMEST TEMPERATURES BEING SUNDAY AHEAD OF A STRONGER FRONTAL
PASSAGE.

THE AFOREMENTIONED FRONT WILL MOVE THROUGH THE AREA LATE MONDAY
AND INTO TUESDAY...AND THERE ARE SOME QUESTIONS ABOUT THE AREAL
COVERAGE OF THE PRECIPITATION THAT WILL BE ASSOCIATED WITH IT.
WILL GO WITH SMALL POPS FOR MUCH OF THE AREA MONDAY AND MONDAY
NIGHT. THERE IS LITTLE QUESTION...HOWEVER...THAT TEMPERATURES WILL
BE WELL BELOW NORMAL FOR TUESDAY ONWARD. THE MIDDLE TO LATTER
PORTION OF NEXT WEEK COULD FEATURE THE FIRST FREEZE CONDITIONS OF
THE SEASON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Oct 12, 5:11 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT WED OCT 12 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 PM CDT WED OCT 12 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ACROSS FAR
NORTHWEST ARKANSAS AHEAD OF A COLD FRONT MOVING ACROSS THE AREA.
COLD AIR ALOFT WILL RESULT IN ENOUGH INSTABILITY FOR A FEW OF THE
STORMS TO POSSIBLY PRODUCE MARGINALLY SEVERE HAIL. THE SEVERE
WEATHER THREAT WILL END SHORTLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN FAR NORTHWEST ARKANSAS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT IS EXPECTED TO AFFECT THE REGION EARLY NEXT
WEEK. IF MOISTURE QUALITY IS GOOD ENOUGH...THERE WILL BE A
CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH THE FRONT MONDAY AND
MONDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 6:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT WED OCT 12 2011

ARZ001-130030-
BENTON AR-
653 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HILL TOP...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARFIELD
AND GATEWAY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3634 9387 3650 9409 3650 9408 3650 9387
      3639 9387 3638 9388 3637 9387
TIME...MOT...LOC 2353Z 301DEG 17KT 3651 9400
Local storm report, Oct 12, 6:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT WED OCT 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 NE BEAVER             36.49N 93.74W
10/12/2011  E1.00 INCH       CARROLL            AR   TRAINED SPOTTER

            REPORTED AT HOLIDAY ISLAND

&&

BAS
Special weather statement, Oct 12, 7:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT WED OCT 12 2011

ARZ002-130030-
CARROLL AR-
701 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL

AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
CONNOR...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OSAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3611 9331 3612 9342 3618 9351 3628 9343
      3623 9329 3613 9329
TIME...MOT...LOC 0001Z 307DEG 19KT 3620 9342
Special weather statement, Oct 12, 7:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 12 2011

ARZ002-130045-
CARROLL AR-
721 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREEN
FOREST...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
OSAGE AND CARROLLTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3612 9330 3612 9334 3631 9361 3645 9347
      3634 9328 3612 9329
TIME...MOT...LOC 0021Z 309DEG 37KT 3632 9345
Special weather statement, Oct 12, 7:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT WED OCT 12 2011

ARZ002-130115-
CARROLL AR-
740 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL

AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF CARROLLTON...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DELMAR...

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3612 9330 3611 9335 3621 9349 3635 9336
      3631 9329 3612 9329
TIME...MOT...LOC 0040Z 306DEG 23KT 3623 9334
Special weather statement, Oct 12, 7:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT WED OCT 12 2011

ARZ002-011-130115-
CARROLL AR-MADISON AR-
750 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHEASTERN MADISON

AT 750 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
ROCKHOUSE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
RUDD...CARROLLTON AND OSAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3612 9330 3612 9347 3610 9347 3624 9376
      3640 9366 3628 9329 3612 9329
TIME...MOT...LOC 0050Z 297DEG 22KT 3628 9361

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:01 PM CDTSpecial Weather StatementTSACarroll29 min
Oct 12, 7:21 PM CDTSpecial Weather StatementTSACarroll24 min
Oct 12, 7:40 PM CDTSpecial Weather StatementTSACarroll35 min
Oct 12, 7:50 PM CDTSpecial Weather StatementTSACarroll25 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.